Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Bounded cohomology of certain groups of homeomorphisms


Authors: Shigenori Matsumoto and Shigeyuki Morita
Journal: Proc. Amer. Math. Soc. 94 (1985), 539-544
MSC: Primary 55N99; Secondary 57T99
DOI: https://doi.org/10.1090/S0002-9939-1985-0787909-6
MathSciNet review: 787909
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the condition when bounded cohomology injects into ordinary cohomology and prove the vanishing of bounded cohomology of the group of all compactly supported homeomorphisms of $ {{\mathbf{R}}^n}$.


References [Enhancements On Off] (What's this?)

  • [1] R. Brooks, Some remarks on bounded cohomology, Ann. of Math. Stud., no. 97, Princeton Univ. Press, Princeton, N. J., 1981, pp. 53-63. MR 624804 (83a:57038)
  • [2] M. Gromov, Volume and bounded cohomology, Inst. Hautes Études Sci. Publ. Math. 56 (1982), 5-99. MR 686042 (84h:53053)
  • [3] S. Mac Lane, Homology, Springer-Verlag, Berlin and New York, 1963. MR 1344215 (96d:18001)
  • [4] J. Mather, The vanishing of homology of certain groups of homeomorphisms, Topology 10 (1973), 297-298. MR 0288777 (44:5973)
  • [5] Y. Mitsumatsu, Bounded cohomology and $ {l^1}$ homology of surfaces, Topology (to appear). MR 780736 (86f:57010)
  • [6] S. Morita, Characteristic classes of surface bundles. I, preprint. MR 752805 (85j:55032)
  • [7] C-H. Sah and J. B. Wagoner, Second homology of Lie groups made discrete, Comm. Algebra 5 (1977), 611-642. MR 0646087 (58:31128)
  • [8] W. Thurston, Foliations and groups of diffeomorphisms, Bull. Amer. Math. Soc. 80 (1974), 304-307. MR 0339267 (49:4027)
  • [9] T. Tsuboi, Foliated cobordism classes of certain foliated $ {S^1}$-bundles over surfaces, Topology 23 (1984), 233-244. MR 744853 (85k:57031)
  • [10] J. Wood, Bundles with totally discontinuous structure group, Comm. Math. Helv. 46 (1971), 257-273. MR 0293655 (45:2732)
  • [11] K. Yosida, Functional analysis, Springer-Verlag, Berlin and New York, 1960.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55N99, 57T99

Retrieve articles in all journals with MSC: 55N99, 57T99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0787909-6
Keywords: Bounded cohomology, $ {l^1}$ homology, groups of homeomorphisms
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society